Advertisement

Applied Mathematics and Mechanics

, Volume 28, Issue 7, pp 963–971 | Cite as

A kind of bivariate spline space over rectangular partition and pure bending of thin plate

  • Wang Ren-hong  (王仁宏)
  • Chang Jin-cai  (常锦才)Email author
Article

Abstract

The mechanical background of the bivariate spline space of degree 2 and smoothness 1 on rectangular partition is presented constructively. Making use of mechanical analysis method, by acting couples along the interior edges with suitable evaluations, the deflection surface is divided into piecewise form, therefore, the relation between a class of bivariate splines on rectangular partition and the pure bending of thin plate is established. In addition, the interpretation of smoothing cofactor and conformality condition from the mechanical point of view is given. Furthermore, by introducing twisting moments, the mechanical background of any spline belong to the above space is set up.

Key words

smoothing cofactor conformality condition pure bending of thin plate 

Chinese Library Classification

O241 O343 

2000 Mathematics Subject Classification

65D07 74K20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Schoenberg I J. Contributions to the problem of approximation of equidistant data by analytic functions[J]. Quart Appl Math, 1946, 4(1/2): 45–99, 112–141.Google Scholar
  2. [2]
    Wang R H. Multivariate spline functions and their applications[M]. Boston: Kluwer Academic Publishers, 2001.Google Scholar
  3. [3]
    Wang R H. The structural characterization and interpolation for multivariate splines[J]. Acta Math Sinica, 1975, 18(2):91–106 (in Chinese).zbMATHGoogle Scholar
  4. [4]
    Timoshenko S P, Woinowsky-Krieger S. Theory of plates and shells[M]. 2nd Ed. New York: McGraw-Hill, 1959.Google Scholar
  5. [5]
    Gere J M, Timoshenko S P. Mechanics of material[M]. 3rd Ed. Boston: PWS-Kent Publishing Company, 1990.Google Scholar
  6. [6]
    Wang R H. On the analysis of multivariate splines in the case of arbitrary partition[J]. Scientia Sinica A, 1979(S1):215–226 (in Chinese).Google Scholar
  7. [7]
    Sun Jiachang, Li Bingkun. A bivariate B-spline finite element method on type-1 triangulations[J]. Journal of Numerical Methods and Computer Applications, 1991, 12(2):102–113 (in Chinese).Google Scholar
  8. [8]
    Liu Xiaoyao. On dual B-splines finite element method[J]. Journal of Numerical Methods and Computer Applications, 1988, 9(3):129–138 (in Chinese).Google Scholar
  9. [9]
    Liu Huanwen. Finite element method with bivariate B splines in solving a bending problem of parallelogram boards[J]. Guangxi Sciences, 1998, 5(1):15–19 (in Chinese).Google Scholar

Copyright information

© Editorial Committee of Appl. Math. Mech. 2007

Authors and Affiliations

  • Wang Ren-hong  (王仁宏)
    • 1
  • Chang Jin-cai  (常锦才)
    • 1
    • 2
    Email author
  1. 1.Institute of Mathematical SciencesDalian University of TechnologyDalianP. R. China
  2. 2.College of SciencesHebei Polytechnic UniversityTangshanP. R. China

Personalised recommendations